Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 9, 2022, 2:51 AM MST. It took effect at Feb 10, 2022, 12:00 AM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2022, 2:51 AM MST (09:51 UTC)
- In effect from
- Feb 10, 2022, 12:00 AM MST
- Expired
- Feb 10, 2022, 8:00 PM MST
- In force
- 20 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
070 WWUS75 KTFX 090951 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 251 AM MST Wed Feb 9 2022 MTZ009-010-048-092300- /O.UPG.KTFX.HW.A.0008.220210T0600Z-220211T0600Z/ /O.NEW.KTFX.HW.W.0011.220210T0700Z-220211T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 251 AM MST Wed Feb 9 2022 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Midnight tonight to 8 PM MST Thursday. * IMPACTS...Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ044>046-092300- /O.UPG.KTFX.HW.A.0008.220210T0600Z-220211T0600Z/ /O.NEW.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/ Toole-Liberty-Eastern Pondera- Including the following locations: Brady, Shelby, Whitlash, Chester, Conrad, and Sunburst 251 AM MST Wed Feb 9 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Pondera, Liberty and Toole Counties. * WHEN...From 9 AM to 8 PM MST Thursday. * IMPACTS...Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ050-092300- /O.NEW.KTFX.HW.A.0009.220210T1600Z-220211T0300Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 251 AM MST Wed Feb 9 2022 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Judith Basin County. * WHEN...From Thursday morning through Thursday evening. * IMPACTS...Travel may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ AM
4 follow-up statements
104 WWUS75 KTFX 092059 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 159 PM MST Wed Feb 9 2022 MTZ050-101200- /O.UPG.KTFX.HW.A.0009.220210T1600Z-220211T0300Z/ /O.EXA.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 159 PM MST Wed Feb 9 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Judith Basin County. * WHEN...From 9 AM to 8 PM MST Thursday. * IMPACTS...Travel may be difficult in cross winds. Loose items may be moved in the wind. Wind may create localized areas of blowing dust with reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Slow down if you encounter blowing dust while driving. && $$ MTZ009-010-048-101200- /O.CON.KTFX.HW.W.0011.220210T0700Z-220211T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 159 PM MST Wed Feb 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST THURSDAY... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Midnight tonight to 8 PM MST Thursday. * IMPACTS...Travel may be difficult in cross winds. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Slow down if you encounter blowing dust while driving. && $$ MTZ044>046-101200- /O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/ Toole-Liberty-Eastern Pondera- Including the following locations: Brady, Shelby, Whitlash, Chester, Conrad, and Sunburst 159 PM MST Wed Feb 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Pondera, Liberty and Toole Counties. * WHEN...From 9 AM to 8 PM MST Thursday. * IMPACTS...Travel may be difficult in cross winds. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Slow down if you encounter blowing dust while driving. && $$
675 WWUS75 KTFX 100923 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 223 AM MST Thu Feb 10 2022 MTZ011>013-047-049-051-110300- /O.EXA.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/ Hill-Cascade-Chouteau-Blaine-Eastern Teton-Fergus- Including the following locations: Fairfield, Hays, Lewistown Divide, Carter, Rudyard, Rocky Boy, Havre, Winifred, Cascade, Grass Range, Dutton, Great Falls, Fort Benton, Lewistown, Chinook, Harlem, Big Sandy, and Belt 223 AM MST Thu Feb 10 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Fergus, Blaine, Chouteau, Eastern Teton and Hill Counties. * WHEN...From 9 AM this morning to 8 PM MST this evening. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-110300- /O.CON.KTFX.HW.W.0011.000000T0000Z-220211T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 223 AM MST Thu Feb 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph. Gusts up to 85 mph possible closer to the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ044>046-110300- /O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/ Toole-Liberty-Eastern Pondera- Including the following locations: Brady, Shelby, Whitlash, Chester, Conrad, and Sunburst 223 AM MST Thu Feb 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Pondera, Liberty and Toole Counties. * WHEN...From 9 AM this morning to 8 PM MST this evening. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ050-110300- /O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 223 AM MST Thu Feb 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Judith Basin County. * WHEN...From 9 AM this morning to 8 PM MST this evening. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ SC
856 WWUS75 KTFX 101556 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 856 AM MST Thu Feb 10 2022 MTZ009-010-048-110300- /O.CON.KTFX.HW.W.0011.000000T0000Z-220211T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 856 AM MST Thu Feb 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph, with gusts up to 80 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011>013-047-049-051-110300- /O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/ Hill-Cascade-Chouteau-Blaine-Eastern Teton-Fergus- Including the following locations: Fairfield, Hays, Lewistown Divide, Carter, Rudyard, Rocky Boy, Havre, Winifred, Cascade, Grass Range, Dutton, Great Falls, Fort Benton, Lewistown, Chinook, Harlem, Big Sandy, and Belt 856 AM MST Thu Feb 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph. * WHERE...Cascade, Fergus, Blaine, Chouteau, Eastern Teton and Hill Counties. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ044>046-110300- /O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/ Toole-Liberty-Eastern Pondera- Including the following locations: Brady, Shelby, Whitlash, Chester, Conrad, and Sunburst 856 AM MST Thu Feb 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph, with gusts up to 75 mph. * WHERE...Eastern Pondera, Liberty and Toole Counties. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ050-110300- /O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/ Judith Basin- Including the following locations: Raynesford, Stanford, and Hobson 856 AM MST Thu Feb 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 65 mph. * WHERE...Judith Basin County. * WHEN...Until 8 PM MST this evening. * IMPACTS...High winds may move loose debris. Travel could be difficult, especially for high profile vehicles. Blowing dust could significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
433 WWUS75 KTFX 110248 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 748 PM MST Thu Feb 10 2022 MTZ009>013-044>051-110400- /O.EXP.KTFX.HW.W.0011.000000T0000Z-220211T0300Z/ Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade- Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus- Including the following locations: Fairfield, Rocky Boy, Shelby, Havre, Cut Bank, Raynesford, Sunburst, Marias Pass, Choteau, Logan Pass, Great Falls, Lewistown, Hays, Brady, Stanford, Browning, Rudyard, Bynum, Augusta, Cascade, Grass Range, Lewistown Divide, Dutton, Chester, Chinook, Conrad, Big Sandy, Harlem, Carter, Heart Butte, Whitlash, Winifred, Fort Benton, Hobson, and Belt 748 PM MST Thu Feb 10 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... The threat has ended. $$ Pierce
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 8, 10:50 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Feb 8, 10:50 PM MST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Great Falls MT 1050 PM MST Tue Feb 8 2022 ...Aviation Section Updated... .SYNOPSIS... Breezy to gusty winds are forecast to continue through, Thursday. A warming trend is expected for the same period. Dry conditions are favored across the region, today, while some mountains receive isolated precipitation that begins late this evening and continues into tomorrow. && .UPDATE... Overall forecast is in pretty good shape. However, I noticed that winds along the Rocky Mountain Front have been blowing stronger than previously advertised. Have therefore gone ahead and bumped winds up about 5 to 15 mph in the windier areas, and by 5 to 10 mph in other locations. No further updates are anticipated for the remainder of this evening. mpj && .AVIATION... 1050 PM MST Tue Feb 8 2022 (09/06Z TAF period) Gusty surface winds across the plains and mainly mountain precipitation are the main concerns of this TAF period. A gusty west to southwest surface wind will persist over the next 24 hours on the plains. Mountain wave turbulence will be likely, with low-level wind shear possible. Otherwise, mainly mountain precipitation will be around, obscuring mountains and bringing low VFR conditions to terminals in Southwest Montana. -AM Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 415 PM MST Tue Feb 8 2022/ Today through Thursday afternoon...A closed upper level area of higher heights is located over the Pacific Ocean, off of the coast of Northern California. The attending ridge builds along The Canadian west coast, even as the upper level ridge moves eastward. With an upper level closed area of lower heights located over Alaska, and an upper level closed area of lower heights located over The Hudson Bay, the height gradient is squeezed, and gusty winds, strong at times, are expected to continue through Thursday. A High Wind Watch remains in effect. Please, see details below. Mountain showers begin this evening and continue intermittently into tomorrow. Lower elevations receive very little moisture, if any, as most moisture falls as virga. Compliments of downsloping winds, a warming trend continues through Thursday afternoon. Thursday night through Friday...A surface cold front enters the region from the north and slides southeastward across The Treasure State. Temperatures cool behind the front. Most low elevation areas are forecast to receive less than an inch of snowfall. Saturday and Sunday...A dominant upper level ridge favors a warming trend through the weekend, with mostly dry conditions, and periods of breezy to gusty winds. Monday and Tuesday...Forecast model solutions are in fairly descent agreement allowing the next upper level trof to enter the region. Expect cooling temperatures, and widespread precipitation. - Fogleman && .PRELIMINARY POINT TEMPS/POPS... GTF 32 50 35 55 / 10 10 0 0 CTB 31 48 34 50 / 0 0 0 0 HLN 31 46 32 52 / 10 10 0 0 BZN 22 42 23 48 / 20 20 10 0 WYS 8 34 14 34 / 30 20 0 0 DLN 26 44 27 48 / 10 10 0 0 HVR 31 48 34 56 / 0 0 0 0 LWT 29 45 32 54 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Wednesday evening through Thursday evening Eastern Glacier...Eastern Pondera...Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 2:51 AM MST | High Wind Watch | TFX | 11 hr |
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.